Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 257, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2002, 7:51 PM CDT for Benton County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2002, 7:51 PM CDT (00:51 UTC)
- Expired
- Sep 6, 2002, 8:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508 WUUS54 KOHX 070051 SVRBNA TNC005-070115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 749 PM CDT FRI SEP 6 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE * UNTIL 815 PM CDT * AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN EXTREME SOUTHERN BENTON COUNTY...16 MILES SOUTH OF CAMDEN...MOVING WEST AT 10 MPH. $$ LAT...LON 3581 8787 3597 8797 3585 8836 3563 8822
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:15 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Sep 6, 2:15 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT FRI SEP 6 2002 SATELLITE SHOWING RETURN FLOW AROUND SURFACE RIDGE IN FORM OF SCATTERED CUMULUS CLOUDS AND WITH DEWPOINTS CLIMBING BACK INTO THE UPPER 60S AND LOWER 70S ISOLATED SHOWERS HAVE DEVELOPED IN MIDDLE TENNESSEE THIS AFTERNOON ALONG NEGATIVE 5 LIFTED INDEX AXIS. MODELS TAKE GULF TROPICAL SYSTEM WESTWARD AND INTO SOUTH TEXAS NEXT COUPLE OF DAYS. WILL MENTION ISOLATED SHOWERS/TSTMS THIS EVENING AND AGAIN ON SATURDAY. PRELIMINARY NUMBERS: NASHVILLE 67 88 68 88 66 1110 CROSSVILLE 61 84 61 83 60 1110 .BNA...NONE. BOYD 01
In the hours before
Local storm report, Sep 6, 4:49 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
449 PM CDT FRI SEP 6 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM 1NE HARTSVILLE TN WIND DAMAGE
09/06/02 TROUSDALE LAW ENFORCEMENT REPORTED
TREES DOWN AND POWER LINES
DOWN ON HALLTOWN RD
JLMLocal storm report, Sep 6, 5:13 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
513 PM CDT FRI SEP 6 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 5E WAVERLY TN WIND DAMAGE
09/06/02 HUMPHREYS LAW ENFORCEMENT REPORTED
TREES DOWN NEAR GORMAN ON
HWY 70
JLMLocal storm report, Sep 6, 5:31 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
531 PM CDT FRI SEP 6 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 5W TENNESSEE RIDGE TN WIND DAMAGE
09/06/02 HOUSTON LAW ENFORCEMENT REPORTED
TREES DOWN ON SATE ROUTE
147 NEAR TOWN OF STEWART
JLMNearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.